Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 23, 2010, 9:52 PM EDT for Crawford County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2010, 9:52 PM EDT (01:52 UTC)
- Expired
- Jul 24, 2010, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:17 PM EDT | FLASH FLOOD | Meadville, PA | ONE ROAD CLOSED OFF MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2395 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
620
WGUS51 KCLE 240152
FFWCLE
PAC039-240445-
/O.NEW.KCLE.FF.W.0009.100724T0152Z-100724T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT FRI JUL 23 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
THIS INCLUDES THE CITY OF MEADVILLE...
* UNTIL 1245 AM EDT
* AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER THE WARNED
AREA. PARTS OF THE COUNTY HAD AN INCH OR TWO OF RAIN EARLIER
TODAY. ADDITIONAL RAINFALL TONIGHT COULD BE ONE TO TWO INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TITUSVILLE...SPARTANSBURG...LINESVILLE AND CAMBRIDGE SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4162 7965 4162 7983 4159 7985 4152 7997
4148 8001 4147 8027 4149 8052 4150 8053
4185 8052 4185 7963 4162 7962
$$
KIELTYKA1 follow-up statement
635
WGUS71 KCLE 240354
FFSCLE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1154 PM EDT FRI JUL 23 2010
PAC039-240500-
/O.CON.KCLE.FF.W.0009.000000T0000Z-100724T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD PA-
1154 PM EDT FRI JUL 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD COUNTY IN
NORTHWEST PENNSYLVANIA UNTIL 100 AM EDT...
AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAS MOVED OUT OF THE AREA. RAINFALL THIS EVENING
HAS BEEN BETWEEN 1 AND LOCALLY 2 INCHES.
ANY HIGH WATER REMAINING WILL SLOWLY RECEDE. RUNOFF FROM THIS
EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO OCCUR. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MEADVILLE...CAMBRIDGE SPRINGS...LINESVILLE...SPARTANSBURG
AND TITUSVILLE.
SOME FLOODING NEAR MEADVILLE WAS REPORTED.
LAT...LON 4162 7965 4162 7983 4159 7985 4152 7997
4148 8001 4147 8027 4149 8052 4150 8053
4185 8052 4185 7963 4162 7962
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:53 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 23, 7:53 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 753 PM EDT FRI JUL 23 2010 .SYNOPSIS... HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY. A COLD FRONT WILL MOVE ACROSS THE REGION THROUGH THE DAY ON SUNDAY. HIGH PRESSURE WILL LINGER ACROSS THE REGION INTO TUESDAY. A WARM FRONT MAY RETURN TO THE REGION TUESDAY NIGHT INTO WEDNESDAY. && .NEAR TERM /THROUGH SATURDAY/... UPDATED TO ADD SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS LAKE ERIE EARLY THIS EVENING. APPEARS THAT THE STRONGEST PORTION OF THIS LINE WILL REMAIN FROM LAKE COUNTY NORTHEAST INTO ERIE COUNTY PA. SINCE THERE APPEARS TO BE PLENTY OF WIND WITH THIS LINE WILL LEAVE THE SEVERE THUNDERSTORM IN ITS CURRENT CONFIGURATION. FOR THE REMAINDER OF THE EVENING WE BELIEVE THE OUTFLOW FROM THIS CONVECTION FROM CANADA WILL ATTEMPT TO BE A FOCUS FOR ADDITIONAL CONVECTION...ESPECIALLY EAST. ALSO WILL CONTINUE TO MONITOR THE CONVERGENCE ACROSS NORTHERN INDIANA. BELIEVE THIS WILL TAKE A LITTLE TIME TO GET GOING AS WE AWAIT THE NEXT PIECE OF JET ENERGY FROM THE NORTHERN PLAINS. IN ANY EVENT WILL GO WITH LIKELY POPS ACROSS ALL OF THE NORTHERN 2/3RDS OF THE REGION THROUGH THE NIGHT. OTHERWISE EXPECT ANOTHER VERY WARM AND MUGGY NIGHT. IF WE DO NOT GET ALL THAT MUCH COOLING FROM THUNDERSTORMS THROUGH THE NIGHT IT APPEARS THAT WE SHOULD SEE LOWS SIMILAR TO LAST NIGHT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... THE HEAT WILL CONTINUE ON SATURDAY WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE. UNCERTAINTY IS WHAT BOUNDARY WILL BE ABLE TO INITIATE THE CONVECTION. MAY ONCE AGAIN BE SOME SORT OF LAKE ENHANCED BOUNDARY ACROSS THE NORTHEASTERN CWA AS WE AWAIT THE APPROACH OF A COLD FRONT SATURDAY NIGHT INTO SUNDAY. IT WILL BE HOT AGAIN SATURDAY AND WE MAY END UP NEEDING A HEAT ADVISORY FOR SATURDAY AFTERNOON. THIS WILL ALL HINGE ON HOW MUCH RAIN COOLED AIR CAN SETTLE INTO THE AREA OVERNIGHT TONIGHT. BY SUNDAY THE COLD FRONT WILL BE MOVING SOUTHWARD ACROSS THE AREA. A FEW THUNDERSTORMS MAY BE POSSIBLE ACROSS THE SOUTHERN PORTION OF THE REGION BUT BELIEVE THEY WILL EXIT THE REGION BY MID AFTERNOON. COOLER AND DRIER AIR WILL MOVE INTO THE REGION SUNDAY AFTERNOON AND EVENING MAKING IT FEEL MUCH MORE COMFORTABLE THAN TODAY AND SATURDAY. HIGH PRESSURE WILL LINGER INTO AT LEAST TUESDAY BEFORE A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE AREA TUESDAY NIGHT. COOLER SUNDAY THROUGH TUESDAY WITH HIGHS BACK DOWN TO SEASONAL LEVELS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE LONG TERM FORECAST BEGINS WEDNESDAY 12Z WITH BOTH THE GFS AND ECMWF SHOWING A NEGATIVELY TILTED UPPER RIDGE FROM THE SOUTHEASTERN STATES INTO THE CENTRAL PLAINS. AT THE SURFACE LOW PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS. A COLD FRONT WILL BE TO OUR NORTHWEST MOVING TOWARD THE AREA. THE FRONT APPEARS TO MOVE THROUGH THE AREA THURSDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT WITH COOLING INTO THE AREA MOSTLY SATURDAY. AHEAD OF THE FRONT WILL EXPECT GENERAL SUMMERTIME WEATHER WITH A CHANCE OF THUNDERSTORMS. FRIDAY WILL DROP NRN COUNTIES TO A SLIGHT CHANCE. TEMPS ABOVE NORMAL WEDNESDAY AND THURSDAY AND NEAR TO SLIGHTLY ABOVE FOR FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EAST SOUTHEAST. LATEST CLUSTER COMING OUT OF SOUTHEAST MI AND ONTARIO WILL CROSS LAKE ERIE AND IMPACT NORTHEAST OHIO/NW PA AROUND 01Z. SEVERE POTENTIAL WITH THESE STORMS. CLE HAS A BETTER CHANCE WITH THIS ROUND THAN THE ONE THIS AFTERNOON. TOLEDO WILL BE IN THE FRINGES OF THIS CLUSTER OF STORMS. COULD BE A GOOD DEAL OF OCCASIONAL THUNDER THROUGH THE OVERNIGHT AS ADDITIONAL DEVELOPMENT ACROSS SW MI AND ONGOING CHICAGO CLUSTER MOVES EASTWARD ALONG THIS W/E AREA OF CONVERGENCE. SOUTHWEST FLOW PICKS UP AGAIN FOR SATURDAY. THUNDERSTORM CHANCES HIGH AGAIN...THIS TIME WITH COLD FRONT APPROACHING FOR EVENING. WILL RUN CB FROM ABOUT 18Z ONWARD INTO THE EVENING HOURS FOR CLE EXTENDED TAF PERIOD. .OUTLOOK...NON-VFR CONDITIONS IN SCATTERED SHRA/TSRA SATURDAY AFTERNOON AND SATURDAY NIGHT AND BRIEFLY WITH EARLY MORNING FOG/HAZE. && .MARINE... WINDS AND WAVES HAVE DIMINISHED ENOUGH TO DROP THE SMALL CRAFT ADVISORY ON THE EAST END OF THE LAKE. ONCE THE WINDS DIE DOWN THIS EVENING...LAKE SHOULD SEE RELATIVELY LIGHT FLOW THROUGH THE REST OF THE FORECAST PERIOD. COLD FRONT WILL MOVE THROUGH THE LAKE SATURDAY NIGHT FOLLOWED BY HIGH PRESSURE MONDAY INTO TUESDAY AND THEN A WARM FRONT AT THE END OF THE PERIOD. I AM NOT EXPECTING ANY SMALL CRAFT ADVISORY CONDITIONS DURING THAT TIME FRAME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...KIELTYKA/MULLEN SHORT TERM...MULLEN LONG TERM...TK AVIATION...OUDEMAN MARINE...KIELTYKA/LOMBARDY
Hazardous weather outlook, Jul 23, 7:55 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT FRI JUL 23 2010 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-250000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 755 PM EDT FRI JUL 23 2010 ...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT...IN ADVANCE OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. LEZ061-250000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 755 PM EDT FRI JUL 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. SOME OF THE THUNDERSTORMS WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT...IN ADVANCE OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 23, 8:59 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT FRI JUL 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST LORAIN 41.44N 82.18W
07/23/2010 E60 MPH LORAIN OH EMERGENCY MNGR
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 66 min |
| Jul 23, 8:48 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
| Jul 23, 10:06 PM EDT | Flash Flood Warning | CLE | Erie | 3 hr |
| Jul 24, 1:02 AM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 5 hr |
| Jul 24, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 41 min |
| Jul 24, 3:45 PM EDT | Tornado Warning | CLE | Erie | 30 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.